Posted by blueboy on May 28, 2008, at 8:27:51
In reply to Nardil Nightmare - very very long, posted by Phoenix1 on May 20, 2008, at 20:57:08
> Hi, anyone here still remember me? I've been gone for a while.
> Anyways, I started Nardil in December '07 afer failing to benefit from many, many other AD's and combos. Nardil was a miracle drug, and I was feeling better within a couple of weeks.
> Everything went smoothly until my supply of Nardil ran out in March or April due to the manufacturers ineptitude. I was forced to switch to parnate for 2 days rather than suffer withdrawal from stopping 90mg Nardil cold turkey. NOTE: this is technically a no-no, but is infrequently done by pdocs under close medical supervision)
That is the biggest load of crap I have ever heard.
#1 -- What is a "technical no-no"? You mean, the drug manufacturer states (for a good reason) that it should not be done under any circumstances and you did it anyway and decided to rationalize this foolish action by calling it "technical" and a "no-no" instead of a well-known dangerous drug combination.
Starting parnate directly on top of 90mg/day of phenelzine is a near guarantee of disaster. I don't see why an MD would do such a thing unless he was just tired of having a medical license. Doctors do it "infrequently" because doctors "frequently" want to keep practicing medicine and avoid malpractice suits.
There is no way that the abrupt discontinuation of Nardil risks the same degree of severe damage as dumping Parnate on top of a high blood level of Nardil.
And then, what, you just started taking Nardil on top of the Parnate?
#2 -- How did your "supply of Nardil run out"? Did you not notice that you only had 5 or 10 pills left? I ran out of Nardil once on vacation and it took me the better part of two days to find some more, but I didn't blame the manufacturer. It just isn't THAT rare of a drug.
I am sorry to be so harsh, and I'm extremely sorry about your terrible ordeal and illness as a result of this. But your blaming everyone except the two responsible people -- yourself and your doctor -- means that you are at risk of repeating the behavior.